Heroin addiction among active military and veterans is common among those who are discharged from service and are looking for a way to calm the effects of traumatic events.

This can also affect first responders such as members of the police force, firemen, and EMTs as they try and cope with the daily struggle of saving lives. The nightmares, sleepless nights, and constant sense of alertness ultimately lead to them turning to illicit drugs. However, they often turn into uncontrollable addictions that quickly consume their lives.

What is Heroin?

Heroin is similar to opium and morphine and is made up of the resin of poppy plants. This resin is processed in order to make morphine, which is then processed even further to make heroin. It was first manufactured by Bayer company of Germany in 1898 as a treatment for tuberculosis and morphine addiction. Unfortunately, the effects of heroin are even more damaging and addicting than morphine.

Heroin can be smoked, injected, or snorted with its effects on the body causing a “downer” feeling. This “downer” effect causes a rapid sense of relaxation and euphoria which blocks the brain’s ability to feel pain.

Symptoms and Signs of Heroin Addiction Among Active Military, Veterans, and First Responders

Some visible signs of heroin use that a veteran might have include:

  • Small pupils
  • Shortness of breath
  • Runny nose
  • Tendency to fall asleep
  • Dry mouth

While often associated with heroin abuse, these above visible signs of heroine use are not unique to it. However, there are several items that could suggest its use, including needles or syringes used for injecting, burned silver spoons, foil or gum wrappers with burn marks, pipes, or small plastic bags with white powder residue.

As tolerance builds, a heroin abuser might start to display more physical symptoms such as:

  • Weight loss
  • Unexplainable runny nose
  • Loss of menstrual cycles (in women)
  • Visible needle marks on arms
  • Skin marks as a result of uncontrollable feelings of itching

Heroin overdose is also common among those who abuse this harsh drug and can often cause severe consequences that if left unaddressed can lead to death.

Heroin Abuse Withdrawal Symptoms

Like any other abusable drug, there are withdrawal symptoms that can appear upon stopping use of heroin.

These include:

  • Heavy feeling
  • Nausea
  • Insomnia
  • Chills
  • Runny nose
  • Intense cramp in limbs
  • Severe pain in muscles and bones

Most active military and veterans fear the side effects that will appear so they continue using the drug. Along with the now dampened pain relieving effects that they get with the drug, it slowly starts to take a toll on the body. This results in serious medical complications such as seizures, infectious diseases as a result of sharing injections, heart problems, and more which could ultimately lead to death.

How can Warriors Heart Help Me?

Warriors Heart provides heroin addiction treatment by addressing the issues that ultimately lead the addiction to start. This could include exposure to combat, PTSD-related symptoms, or even traumatic events faced during service. By treating the cause through the use of therapy and counseling of the problem Warriors Heart can help avoid any problems that could ultimately lead to heroin overdose or even death.

The Battle Against Heroin Addiction Begins Now

Warriors Heart helps active military and veterans nationwide from our heroine addiction treatment center located in San Antonio, TX. We serve active duty and veterans from the armed forces as well as law enforcement such as police, firefighters, and EMT/First Responders. Our goal is to help those who have put their lives at risk in order to protect our freedom.

A battle against addiction is difficult, but in the same way a soldier never fights alone neither should a veteran face a battle against heroin addiction without Warriors Heart by their side.

Face heroin addiction and win. Contact us today. (844) 448-2567